Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 39, NWS Little Rock, AR

June 10, 2007Grant County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 10, 2007, 5:30 PM CDT for Grant County, Arkansas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 5:30 PM CDT (22:30 UTC)
Expired
Jun 10, 2007, 7:30 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Grant County, AR

The radar

The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:45 PM CDTFLASH FLOOD6 E Ico, ARWATER WAS OVER STAGECOACH ROAD IN AT LEAST TWO PLACES.
Jun 10, 6:00 PM CDTFLASH FLOODIco, ARSOME ROADS WERE UNDER WATER NEAR ICO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2072 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 102231
FFWLZK
ARC053-110030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
530 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN GRANT COUNTY IN CENTRAL ARKANSAS

* UNTIL 730 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS FROM ICO TO JUST WEST  
  OF REDFIELD...MOVING SLOWLY TO THE EAST AT 10 MPH. THE RADAR       
  ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAD FALLEN IN PORTIONS OF     
  NORTHEASTERN GRANT COUNT. WITH ADDITIONAL HEAVY                    
  RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. 

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3435 9240 3436 9220 3449 9220 3449 9238
      3445 9240 3445 9246

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:00 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 10, 3:00 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT SUN JUN 10 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
VERY MOIST AND UNSTABLE AIR COVERS THE WESTERN HALF OF THE CWA THIS
AFTERNOON WITH DRIER AND LESS UNSTABLE AIR TO THE EAST.
THUNDERSTORMS HAVE DEVELOPED ALONG OUTFLOW BOUNDARIES IN NORTHERN
AND WESTERN SECTIONS AND ARE PRODUCING LOCALLY HEAVY RAIN...ISOLATED
HAIL...AND ARE CAPABLE OF DAMAGING WINDS AND MICROBURSTS. THIS
SHOULD CONTINUE INTO THIS EVENING THEN SHOULD WEAKEN. MODELS STILL
ADVERTISE AN MCS DEVELOPONG ACROSS MISSOURI TONIGHT AND POSSIBLY
AFFECTING NORTHERN ARKANSAS TOWARD MORNING. BASED ON THIS...WENT
WITH 20 POPS IN THE SOUTH AND 30 IN THE NORTH FOR THIS
EVENING...THEN DROPPED MENTION OF RAIN IN CENTRAL AND SOUTHERN
SECTIONS BY MIDNIGHT WHILE CONTINUING 30 POPS IN THE NORTH THROUGH
THE NIGHT. IF THE MCS MAKES IT INTO THE NORTH...LOOCALLY HEAVY RAIN
WILL BE LIKELY AND INCLUDED THAT IN THE FORECAST. UNCERTAINTIES WITH
THE DEVELOPMENT OF THE MCS AND AREAS AFFECTED WILL PRECLUDE ANY
FLASH FLOOD WATCHES AT THIS TIME. ON MONDAY...MODELS INDICATE THE MCS
WOULD MOSTLY PASS TO THE NORTHEAST OF THE AREA BUT DO PLACE A LOT OF
MOISTURE ACROSS THE AREA THROUGH THE DAY. WENT WITH 30 POPS IN THE
NORTH AND NORTHEAST THROUGH THE MORNING WITH NO MENTION OF RAIN
ELSEWHERE THEN FOR THE AFTERNOON WENT WITH 30 POPS IN THE NORTHEAST
WHERE EFFECTS OF ANY MCS ARE MORE LIKELY TO BE DECREASING TO 20 POPS
IN THE SOUTHWEST. BEYOND MONDAY NIGHT...CONFIDENCE IS NOT AS GOOD AS
MESOSCALE INFLUENCES WILL LIKELY BE DRIVING THE WEATHER AND MODELS
WILL NOT RESOLVE THEM WELL. SINCE GFS KEEPS A FAIR AMOUNT OF
MOISTURE ACROSS THE AREA MONDAY NIGHT INTO TUESDAY...WILL CONTINUE
WITH 20 POPS ACROSS THE AREA THROUGH MONDAY NIGHT AND TUESDAY
MORNING. BEYOND THAT...WILL GO WITH 20 POPS IN THE AFTERNOON AND
EVENING FOR TUESDAY AND WEDNESDAY. TEMPS WILL BE RATHER PERSISTENT
AND CLOSE TO NORMAL.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
LARGE AREA OF HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THE
EXTENDED. HOWEVER...WITH PLENTY OF MOISTURE AVAILABLE...ANY
DISTURBANCE OR BOUNDARY WILL BE ENOUGH FOR A SLIGHT CHANCE OF
THUNDERSTORMS. PRECIP WILL MAINLY BE DIURNAL IN NATURE...WITH POPS
IN THE AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN WARM...WITH
READINGS IN THE UPPER 80S TO THE MID 90S.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  89  67  88 /  30  30  20  20
CAMDEN AR         70  93  70  92 /  20  20  20  20
HARRISON AR       66  87  65  86 /  30  30  20  20
HOT SPRINGS AR    71  90  70  90 /  20  20  20  20
LITTLE ROCK   AR  70  90  71  90 /  20  30  20  20
MONTICELLO AR     72  92  71  92 /  20  20  20  20
MOUNT IDA AR      68  90  68  90 /  20  20  20  20
MOUNTAIN HOME AR  66  86  65  86 /  30  30  20  20
NEWPORT AR        70  92  68  88 /  30  30  20  20
PINE BLUFF AR     71  91  71  91 /  20  20  20  20
RUSSELLVILLE AR   68  90  68  89 /  20  30  20  20
SEARCY AR         69  90  68  89 /  20  30  20  20
STUTTGART AR      72  90  71  90 /  20  30  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...29 / LONG TERM...58
Hazardous weather outlook, Jun 10, 7:35 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
735 AM CDT SUN JUN 10 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
735 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AS WARM TEMPERATURES AND ABUNDANT MOISTURE COMBINE TO INCREASE
INSTABILITY. WITH SEVERAL BOUNDARIES LEFT OVER FROM THUNDERSTORM
ACTIVITY SATURDAY NIGHT...PRECIPITATION CHANCES WILL INCREASE...
MAINLY OVER WESTERN SECTIONS OF THE STATE.

SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN CONCERNS. WITH PLENTY OF MOISTURE IN PLACE...
LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY. THESE THUNDERSTORMS
WILL QUICKLY DISSIPATE AFTER SUNSET.

SHOWERS AND THUNDERSTORMS MAY REDEVELOP ALONG THE ARKANSAS AND
MISSOURI BORDER LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE WILL BE
PASSING THROUGH CENTRAL MISSOURI. HEAVY RAINFALL WILL REMAIN A
POSSIBILITY IN THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

56

In the hours before

Local storm report, Jun 10, 1:42 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
142 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             BERGMAN                 36.31N 93.01W
06/10/2007  E0.75 INCH       BOONE              AR   FIRE DEPT/RESCUE

&&

58
Local storm report, Jun 10, 2:03 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
203 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             3 N WALDRON             34.94N 94.09W
06/10/2007  E1.00 INCH       SCOTT              AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED AT WALDRON LAKE.

&&

58
Local storm report, Jun 10, 3:54 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
354 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             MARSHALL                35.91N 92.64W
06/10/2007  E1.75 INCH       SEARCY             AR   BROADCAST MEDIA

&&

219
Local storm report, Jun 10, 4:31 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
431 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             IVAN                    33.90N 92.43W
06/10/2007  E0.75 INCH       DALLAS             AR   LAW ENFORCEMENT

&&

219
Local storm report, Jun 10, 4:46 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             BRYANT                  34.61N 92.49W
06/10/2007  E0.88 INCH       SALINE             AR   LAW ENFORCEMENT

&&

219

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:47 PM CDTSevere Thunderstorm WarningLZKBoone43 min
Jun 10, 1:42 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott48 min
Jun 10, 1:49 PM CDTFlash Flood WarningLZKBoone116 min
Jun 10, 2:05 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy40 min
Jun 10, 2:44 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy31 min
Jun 10, 2:57 PM CDTSevere Thunderstorm WarningLZKPerry, Pulaski33 min
Jun 10, 3:07 PM CDTFlash Flood WarningLZKNewton113 min
Jun 10, 3:15 PM CDTSevere Thunderstorm WarningLZKSearcy45 min
Jun 10, 3:44 PM CDTSevere Thunderstorm WarningLZKPope46 min
Jun 10, 3:48 PM CDTFlash Flood WarningLZKSearcy117 min
Jun 10, 3:52 PM CDTSevere Thunderstorm WarningLZKMontgomery38 min
Jun 10, 4:17 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas43 min
Jun 10, 4:23 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Pike52 min
Jun 10, 4:37 PM CDTSevere Thunderstorm WarningLZKGrant, Saline38 min
Jun 10, 4:40 PM CDTSevere Thunderstorm WarningLZKVan Buren50 min
Jun 10, 5:17 PM CDTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita43 min
Jun 10, 5:24 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson51 min
Jun 10, 6:21 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson39 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.